Alert archive / Pennsylvania / Frost Advisories in 2012

Frost Advisory 1, NWS Pittsburgh, PA

May 10, 20127 counties in Pennsylvania

NWS Pittsburgh, PA issued this frost advisory at May 10, 2012, 4:03 PM EDT for 7 counties in Pennsylvania. It took effect at May 11, 2012, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 10, 2012, 4:03 PM EDT (20:03 UTC)
In effect from
May 11, 2012, 2:00 AM EDT
Expired
May 11, 2012, 8:00 AM EDT
In force
6 hr
Issued by
NWS Pittsburgh, PA

Counties Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Mercer County, PA, Venango County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WWUS71 KPBZ 102003
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT THU MAY 10 2012

...FROST ADVISORY IN EFFECT FOR EARLY FRIDAY MORNING...

.TEMPERATURES WILL FALL RAPIDLY TONIGHT AS THE SKY CLEARS AND WIND
DIMINISHES. AREAS OF FROST ARE LIKELY.

MDZ001-PAZ007>009-015-016-023-074-076-WVZ023-041-110415-
/O.NEW.KPBZ.FR.Y.0001.120511T0600Z-120511T1200Z/
GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA-
WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
403 PM EDT THU MAY 10 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. 

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MIDDLE 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

15
2 follow-up statements
214 
WWUS71 KPBZ 110130
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
930 PM EDT THU MAY 10 2012

...FROST ADVISORY IN EFFECT FOR EARLY FRIDAY MORNING...

.TEMPERATURES WILL FALL RAPIDLY TONIGHT AS THE SKY HAS CLEARED AND
THE WIND DIMINISHED. AREAS OF FROST ARE LIKELY.

MDZ001-PAZ007>009-015-016-023-074-076-WVZ023-041-110930-
/O.CON.KPBZ.FR.Y.0001.120511T0600Z-120511T1200Z/
GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA-
WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
930 PM EDT THU MAY 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MIDDLE 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$
328 
WWUS71 KPBZ 110736
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 AM EDT FRI MAY 11 2012

...FROST ADVISORY IN EFFECT FOR EARLY FRIDAY MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR THE FORMATION OF FROST
EARLY THIS MORNING.

MDZ001-PAZ007>009-015-016-023-074-076-WVZ023-041-111200-
/O.CON.KPBZ.FR.Y.0001.000000T0000Z-120511T1200Z/
GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA-
WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
336 AM EDT FRI MAY 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this frost advisory went out at May 10, 2:28 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 10, 2:28 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
228 PM EDT THU MAY 10 2012

.SYNOPSIS...
EASTBOUND UPPER LEVEL LOW PRESSURE WILL PROVIDE CLOUDS, COOL
TEMPERATURES, AND ISOLATED SHOWERS THIS AFTERNOON. HIGH PRESSURE
WILL BRING SUN AND MODERATING TEMPERATURES FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
RECENT RADAR COVERAGE SHOWS ISOLATED SHOWERS OVER ALL BUT FAR
WESTERN ZONES THIS AFTERNOON. TWEAKED POPS TO REFLECT ISOLATED
COVERAGE. SHOWERS SHOULD DIMINISH QUICKLY AS SURFACE HEATING ENDS.

EXPECT THE CLOUDS TO ERODE BY EVENING AS SURFACE HIGH PRESSURE
APPROACHES.

MAXIMUM TEMPERATURES WILL RANGE FROM THE MID 50S NORTH OF I-80 AND
ALONG THE RIDGES TO THE LOWER AND MID 60S SOUTH AND WEST.

TROUGH WILL CONTINUE TO DRIFT EASTWARD TONIGHT AND STRONG SFC HIGH
WILL FOLLOW BEHIND IT. THIS WILL MEAN MAINLY CLEAR SKIES TONIGHT
WITH CHILLY TEMPS. AT THIS POINT, DOES NOT APPEAR THAT TEMPS WILL
FALL FAR ENOUGH FOR FROST/FREEZE HEADLINES...BUT PLAN TO MENTION
PATCHY FROST NORTH OH I-80.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
WITH HIGH PRESSURE IN CONTROL, EXPECT PLENTY OF SUNSHINE AND
MODERATING TEMPS FRIDAY AND SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
STILL SOME UNCERTAINTY FOR EARLY NEXT WEEK DUE TO MODEL
DIFFERENCES. WEAK COLD FRONT WILL MOVE THROUGH THE UPPER OHIO
VALLEY LATE SAT NIGHT AND SUNDAY. WILL INCLUDE THE MENTION OF
SHOWERS WITH THE PASSAGE OF THE FRONT.

MODELS BEGIN TO DIFFER SUNDAY NIGHT, WITH THE DEVELOPMENT OF A SFC
LOW OVER THE GULF STATES. THESE DIFFERENCES EXTEND INTO MONDAY AND
MONDAY NIGHT. BECAUSE OF THE UNCERTAINTY, HAVE MADE ONLY MINOR
CHANGES TO THIS PORTION OF THE LONG TERM.

HIGH PRESSURE BUILDS BACK IN FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
BROKEN STRATOCU CEILINGS HAVE DEVELOPED ACROSS THE FORECAST AREA
THIS AFTERNOON. A FEW SCATTERED RAIN SHOWERS HAVE ALSO FORMED
DUE TO THE HEATING OF THE DAY. NORTHWEST SURFACE WINDS OF 10-15
KTS CAN BE EXPECTED WITH GUSTS TO 20-25 KTS.

CLOUDS WILL DISSIPATE QUICKLY AFTER SUNSET. WIND SPEEDS WILL
ALSO DIMINISH AFTER 01Z.

.OUTLOOK...FRIDAY THROUGH MONDAY...
HIGH PRESSURE SHOULD MAINTAIN VFR CONDITIONS THROUGH SATURDAY.
RESTRICTIONS DUE TO PRE-COLD FRONTAL SHOWERS WILL THEN BE POSSIBLE
SUNDAY AND MONDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 10, 4:03 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT THU MAY 10 2012

OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031-073-
075-WVZ001>004-012-021-022-112015-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-BEAVER-
ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
403 PM EDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ007>009-015-016-023-074-076-WVZ023-041-112015-
GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA-
WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
403 PM EDT THU MAY 10 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:57 PM EDTSpecial Weather StatementPBZWestmoreland33 min

Nearby

Frost Advisories in Pennsylvania, 2012Frost Advisories in Maryland, 2012Frost Advisories in West Virginia, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.